MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTEGRA NEEDLE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTEGRA NEEDLE; PISTON SYRINGE
Catalog Number 305311
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 6139911, medical device expiration date: 2021-05-31, device manufacture date: 2016-08-25.Medical device lot #: 6299679, medical device expiration date: 2021-10-31, device manufacture date: 2016-12-02.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd integra¿ needle wouldn't retract during use after removing it from the patient.Lot #'s 6139911 and 6299679 were reported to have been involved in this event, but it is unknown how many occurrences happened within each lot.The following information was provided by the initial reporter: "needle is not retracting after withdrawing from the patient".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: no samples or photos were provided by the customer for investigation.A device history record (dhr) review was performed on the batches associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Based on the investigation conclusion and without a sample to analyze, the condition reported by the customer could not be confirmed nor could this symptom be correlated with a potential cause linked to the bd process.

Brand Name
BD INTEGRA NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8716468
Report Number1911916-2019-00607
Device Sequence Number2022380
Product Code MEG
UDI-Device Identifier30382903053118
UDI-Public30382903053118
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305311
Device Lot NumberSEE SECTION H.10.
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;